Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


3 hours late with Epivir and Zerit
Dec 3, 2006

Hello and thanks for the great work you're doing. I have been on Sustiva/Epivir/Zerit for about seven years now, viral load undetectable and cd4 around 800. This morning I took the morning dose of Epivir and Zerit at 9 am instead of my usual 6 am. Is this likely to cause resistance and how smoothly should I make a transition back to the regular timing? Thanks. L.R.

Response from Dr. Pierone

Being three hours late on a dose will not undo 7 years of good results. You can simply switch back to your regular timing.

The larger question is whether you should switch to Atripla to simplify things to one pill, once daily. The Viread and Emtriva present in Atripla persist longer than Zerit and Epivir and make this regimen more forgiving of late of missed doses. Also, Viread has been shown to be safer and more effective than Zerit. This is something you may want to discuss with your clinician.

Thanks for posting and good luck!



Previous
Switching to Aptrila after genotype test
Next
What about adding Selenium?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement